Alert archive / Oklahoma / Areal Flood Advisories in 2016
Areal Flood Advisory 310, NWS Norman, OK
NWS Norman, OK issued this areal flood advisory at Sep 24, 2016, 7:47 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2016, 7:47 PM CDT (00:47 UTC)
- Expired
- Sep 24, 2016, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Caddo County, OK, Comanche County, OK, Cotton County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 65 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
481 WGUS84 KOUN 250047 FLSOUN FLOOD ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 747 PM CDT SAT SEP 24 2016 OKC015-031-033-141-250345- /O.NEW.KOUN.FA.Y.0310.160925T0047Z-160925T0345Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COTTON OK-CADDO OK-TILLMAN OK-COMANCHE OK- 747 PM CDT SAT SEP 24 2016 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD ADVISORY FOR... NORTHWESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA... SOUTHEASTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA... EAST CENTRAL TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA... COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA... * UNTIL 1045 PM CDT * AT 746 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO THUNDERSTORMS. THIS WILL CAUSE MINOR FLOODING IN THE ADVISORY AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAWTON...CACHE...ELGIN...APACHE...GERONIMO...FLETCHER...CYRIL... CHATTANOOGA...MEDICINE PARK...FAXON...BOONE...FORT SILL...MEERS... LAKE LAWTONKA... LAKE ELLSWORTH AND SOUTHEASTERN WICHITA MOUNTAINS WILDLIFE REFUGE. ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS EXPECTED OVER THE AREA. THIS ADDITIONAL RAIN WILL MAKE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TURN AROUND...DON'T DROWN. && LAT...LON 3492 9814 3434 9836 3434 9879 3493 9853 $$ KURTZ
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this areal flood advisory went out at Sep 24, 7:03 PM CDT, 44 minutes earlier.
Area forecast discussion, Sep 24, 7:03 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 703 PM CDT SAT SEP 24 2016 .DISCUSSION... && .AVIATION... A broad line of thunderstorms will move across western and central Oklahoma through the night tonight. New thunderstorms are expected to form along a front in northwest Oklahoma before sunrise and move south through the central Oklahoma during the morning and into southern Oklahoma through the day Sunday. Gusty north winds will follow the front. MVFR ceilings are expected in northern and western Oklahoma behind the front. && .PREV DISCUSSION... /issued 226 PM CDT SAT SEP 24 2016/ DISCUSSION... Heavy rainfall will be main concern next 36hrs. Large upper low over Wyoming/Colorado will continue to move slowly east this afternoon into this evening before lifting northeast into the Northern Plains tonight into Sunday. Models still depicting a large piece of this low remaining behind, retrograding and closing off somewhere near the baja tomorrow. As this occurs, widespread showers and thunderstorms are expected to develop across Oklahoma and western north Texas. Although overall wind fields will be rather weak, sufficient instability will be present late today into this evening for a few strong to perhaps severe storms across approximately the western half of the CWA. As the northern part of the upper low moves through the Northern Plains, a cold front will push south through Oklahoma into Texas during the day on Sunday. This will bring cooler and drier air into the area, which will limit the rain/thunder to Red River valley by Sunday night. Drier and cooler air will then overspread the area, resulting in a couple of pleasant and more fall-like days early in the week. High temperatures Monday/Tuesday will only climb into the 70s with nighttime temperatures dropping into the upper 40s and lower 50s byTuesday morning. The upper low over the baja is expected to lift northeast through southern and central Rockies into the plains by late in the week. This may result in a few showers across northwest Oklahoma by late Thursday into Friday. Otherwise, temperatures will warm back to into the low/mid 80s. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 69 75 57 / 60 90 80 30 Hobart OK 84 68 74 57 / 70 80 80 30 Wichita Falls TX 87 70 78 59 / 60 80 90 50 Gage OK 83 61 71 50 / 60 60 30 0 Ponca City OK 85 67 73 53 / 60 90 70 10 Durant OK 90 72 84 63 / 30 40 70 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 10/09/09
Hazardous weather outlook, Sep 24, 12:58 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT SAT SEP 24 2016 OKZ004>048-050>052-TXZ083>090-251200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1258 PM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PARTS OF THE AREA THROUGH SUNDAY MORNING DUE TO A SLOW MOVING STORM SYSTEM. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING... MAINLY BETWEEN 3 PM AND 10 PM. A MARGINAL RISK COVERS AN AREA NORTHWEST OF A LINE FROM STILLWATER AND MOORE... TO DUNCAN OKLAHOMA... TO WICHITA FALLS AND ARCHER CITY TEXAS. DAMAGING WINDS UP TO 65 MPH WILL BE THE PRIMARY CONCERN WITH ANY SEVERE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE LATER THIS EVENING BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS AFTERNOON AND EVENING. .HEAVY RAIN... HEAVY RAIN WILL ALSO BE A CONCERN ACROSS MUCH OF THE AREA INTO SUNDAY. THE HEAVIEST RAIN IS EXPECTED TO BEGIN THIS EVENING AND CONTINUE OVERNIGHT. FLOODING COULD BE POSSIBLE... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SHOWERS AND SOME THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY INTO MONDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT SOME GUSTY WINDS MAY BE POSSIBLE. RAIN CHANCES WILL GRADUALLY SHIFT FROM NORTHWEST TO SOUTHEAST SUNDAY AND SUNDAY NIGHT. AFTER A BRIEF BREAK... LOW THUNDERSTORM CHANCES WILL RETURN TO PARTS OF THE AREA THURSDAY AND CONTINUE INTO FRIDAY. .HEAVY RAIN... THE HEAVY RAIN WILL CONTINUE SUNDAY... ESPECIALLY DURING THE MORNING HOURS. RAINFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE IN SOME LOCATIONS BY MONDAY. FLOODING WILL REMAIN A CONCERN SUNDAY... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Sep 24, 6:44 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT SAT SEP 24 2016
TXZ088-250015-
BAYLOR TX-
644 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAYLOR COUNTY UNTIL 715
PM CDT...
AT 643 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MILLERS CREEK RESERVOIR...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SEYMOUR.
LAT...LON 3340 9947 3343 9947 3360 9935 3361 9916
3354 9902 3340 9918
TIME...MOT...LOC 2343Z 220DEG 18KT 3344 9933
KURTZSpecial weather statement, Sep 24, 7:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT SAT SEP 24 2016
OKZ023-035-038-044-250045-
COMANCHE OK-COTTON OK-CADDO OK-KIOWA OK-
702 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...NORTHERN COTTON...
SOUTHERN CADDO AND EASTERN KIOWA COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES WEST OF BOONE TO NEAR MEERS TO NEAR CACHE TO 4 MILES NORTH OF
FAXON...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
LAWTON...ANADARKO...CACHE...ELGIN...APACHE...GERONIMO...FLETCHER...
CYRIL...CHATTANOOGA...MEDICINE PARK...FAXON...BOONE...FORT SILL...
MEERS...LAKE LAWTONKA...LAKE ELLSWORTH...STECKER...
EASTERN WICHITA MOUNTAINS WILDLIFE REFUGE...
MOUNT SCOTT AND THE VISITOR CENTER.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 23 AND 62.
LAT...LON 3442 9866 3451 9867 3472 9863 3500 9864
3512 9822 3480 9819 3438 9825
TIME...MOT...LOC 0001Z 249DEG 16KT 3490 9856 3475 9856 3462 9858 3452
9860
KURTZSpecial weather statement, Sep 24, 7:04 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT SAT SEP 24 2016
OKZ006-007-011-012-018-019-250045-
GRANT OK-ALFALFA OK-LOGAN OK-MAJOR OK-KINGFISHER OK-GARFIELD OK-
704 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT...
SOUTHEASTERN ALFALFA...NORTHWESTERN LOGAN...SOUTHEASTERN MAJOR...
NORTHERN KINGFISHER AND GARFIELD COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF AMES TO 3 MILES EAST OF LOYAL...MOVING NORTHEAST
AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ENID...HENNESSEY...WAUKOMIS...LAHOMA...RINGWOOD...DOVER...DRUMMOND...
MARSHALL...KREMLIN...BRECKENRIDGE...AMES...MENO...FAIRMONT...
HILLSDALE...CARRIER...LOYAL...DOUGLAS...LOVELL...
VANCE AIR FORCE BASE AND BISON.
LAT...LON 3645 9765 3601 9755 3587 9817 3604 9815
3612 9821 3616 9821 3617 9825 3631 9837
3668 9793
TIME...MOT...LOC 0001Z 213DEG 21KT 3621 9816 3609 9812 3598 9805
KURTZLocal storm report, Sep 24, 7:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 5 S MABELLE 33.60N 99.13W
09/24/2016 BAYLOR TX LAW ENFORCEMENT
WATER COVERING THE ROAD AT THE INTERSECTION OF FM 422 AND
210. REPORTED BY BAYLOR COUNTY SHERIFF DEPT.
0635 PM FLASH FLOOD 1 SE SEYMOUR 33.58N 99.25W
09/24/2016 BAYLOR TX LAW ENFORCEMENT
WATER COVERING FM 114 NEAR INTERSECTION WITH US HWY
183/277. REPORTED BY BAYLOR COUNTY SHERIFF DEPT.
&&
FMSpecial weather statement, Sep 24, 7:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT SAT SEP 24 2016
OKZ018-019-024-025-027>029-250045-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
KINGFISHER OK-
719 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA...EASTERN
CANADIAN...CENTRAL GRADY...SOUTHWESTERN LOGAN...WESTERN MCCLAIN...
NORTHWESTERN CLEVELAND AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 745
PM CDT...
AT 716 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
KINGFISHER TO 6 MILES SOUTHWEST OF PIEDMONT TO NEAR TUTTLE TO NEAR
AMBER TO 4 MILES SOUTHEAST OF CHICKASHA...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHWESTERN NORMAN...EDMOND...MOORE...
MIDWEST CITY...DEL CITY...EL RENO...CHICKASHA...GUTHRIE...
NEWCASTLE...BLANCHARD...KINGFISHER...YUKON...BETHANY...MUSTANG...
WARR ACRES...THE VILLAGE...TUTTLE...PIEDMONT AND NICHOLS HILLS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 153.
INTERSTATE 40 BETWEEN MILE MARKERS 124 AND 156.
INTERSTATE 44 BETWEEN MILE MARKERS 73 AND 137.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 8.
LAT...LON 3602 9746 3569 9738 3534 9743 3489 9749
3494 9804 3530 9797 3561 9799 3588 9800
TIME...MOT...LOC 0016Z 262DEG 26KT 3582 9786 3558 9784 3530 9784 3516
9784 3500 9788
KURTZSpecial weather statement, Sep 24, 7:38 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT SAT SEP 24 2016
OKZ018-019-024-025-027>029-250130-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
KINGFISHER OK-
738 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...EASTERN CANADIAN...
NORTHERN GRADY...SOUTHWESTERN LOGAN...NORTHWESTERN MCCLAIN...NORTHERN
CLEVELAND AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 830 PM CDT...
AT 734 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF KINGFISHER TO 4 MILES SOUTHWEST OF PIEDMONT TO 3
MILES SOUTHEAST OF UNION CITY TO 4 MILES NORTHWEST OF CHICKASHA...
MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...DEL CITY...
EL RENO...CHICKASHA...GUTHRIE...NEWCASTLE...BLANCHARD...PURCELL...
KINGFISHER...YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...
THE VILLAGE AND NOBLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 95 AND 165.
INTERSTATE 40 BETWEEN MILE MARKERS 125 AND 171.
INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 147.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
LAT...LON 3565 9722 3535 9717 3504 9736 3496 9809
3537 9796 3561 9796 3592 9800 3603 9737
TIME...MOT...LOC 0034Z 281DEG 19KT 3584 9785 3560 9782 3537 9788 3509
9797
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:02 PM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Sep 24, 7:04 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 41 min |
| Sep 24, 7:19 PM CDT | Special Weather Statement | OUN | Canadian, Grady, Logan, Oklahoma | 26 min |
| Sep 24, 7:38 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, Logan, Oklahoma | 52 min |
| Sep 24, 7:58 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 47 min |
| Sep 24, 8:17 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 3 hr |
| Sep 24, 8:23 PM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Sep 24, 8:47 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Grady | 58 min |
| Sep 24, 9:05 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Sep 24, 10:34 PM CDT | Areal Flood Advisory | OUN | Grady, Stephens | 116 min |
| Sep 24, 11:54 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson | 3 hr |
| Sep 25, 5:24 AM CDT | Areal Flood Advisory | OUN | Johnston | 3 hr |
| Sep 25, 9:43 AM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 8 hr |
| Sep 25, 9:55 AM CDT | Areal Flood Advisory | OUN | Johnston, Marshall, Pontotoc | 3 hr |
Nearby
Areal Flood Advisories in Oklahoma, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.